Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 11, 2006, 1:53 AM CST for Bollinger County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2006, 1:53 AM CST (07:53 UTC)
- Expired
- Mar 11, 2006, 2:30 AM CST
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:51 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 110754
SVRPAH
MOC017-110830-
/O.NEW.KPAH.SV.W.0049.060311T0753Z-060311T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
153 AM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLLINGER COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 230 AM CST.
* AT 146 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF ARAB...OR ABOUT 16 MILES SOUTHWEST OF
ADVANCE...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR ZALMA AND GREENBRIER BY 200 AM CST.
7 MILES SOUTHEAST OF GRASSY BY 205 AM CST.
NEAR MARBLE HILL AND GLENALLEN BY 215 AM CST.
NEAR SCOPUS BY 225 AM CST.
8 MILES SOUTH OF SEDGEWICKVILLE BY 230 AM CST.
LAT...LON 3709 9012 3709 9021 3711 9021 3737 9009
3746 9006 3759 8988 3725 8988 3718 8990
3713 8996 3710 8998 3705 9003 3705 9011
$$
SHANKLIN1 follow-up statement
000
WWUS53 KPAH 110810
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
208 AM CST SAT MAR 11 2006
MOC017-110830-
/O.CON.KPAH.SV.W.0049.000000T0000Z-060311T0830Z/
BOLLINGER MO-
208 AM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR BOLLINGER COUNTY...
AT 201 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS LOCATED NEAR MARBLE HILL...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEOPOLD AND SEDGEWICKVILLE.
LAT...LON 3709 9012 3709 9021 3711 9021 3737 9009
3746 9006 3759 8988 3725 8988 3718 8990
3713 8996 3710 8998 3705 9003 3705 9011
$$
SHANKLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:54 PM CST, 10 hours 59 minutes earlier.
Area forecast discussion, Mar 10, 2:54 PM CST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 254 PM CST FRI MAR 10 2006 .DISCUSSION... LOW LEVEL FLOW ALREADY TURNING SOUTHERLY ACROSS THE LOWER OHIO AND MID MISSISSIPPI VALLEYS THIS AFTERNOON. LOW LEVEL JET WILL INCREASE OVERNIGHT...WITH RUC INDICATING 30 TO 40 KNOTS AT 850 MB BY 06Z. AIR MASS ALONG THE GULF COAST IS PLENTY JUICY...MORE SO THAN IT WAS BEFORE THE PAST FEW SEVERE OUTBREAKS. THE GULF WILL REMAIN WIDE OPEN FOR AN EXTENDED PERIOD OF TIME...BEGINNING TONIGHT AND CONTINUING THROUGH SUNDAY NIGHT. MOS DEW POINT GUIDANCE IS PROBABLY AT LEAST A FEW DEGREES TOO LOW. EXPECT MID 60S SURFACE DEW POINTS BY SATURDAY NIGHT. TEMPERATURES UPSTREAM ARE CURRENTLY /AT 20Z/ 80 DEGREES AS CLOSE AS GREENWOOD MS AND PINE BLUFF AR. TONIGHT AND SATURDAY...STRONG LOW LEVEL THETA E ADVECTION WILL BE THE PRIMARY TRIGGER FOR ELEVATED CONVECTION. LACK OF ANY SIGNIFICANT MID/UPPER LEVEL SHORTWAVE SHOULD TEND TO LIMIT CONVECTIVE COVERAGE AND INTENSITY. THE AIR MASS WILL INITIALLY BE QUITE DRY AND STABLE THIS EVENING...SO POPS WILL REMAIN CONFINED TIL AFTER MIDNIGHT TONIGHT. WILL INCREASE POPS INTO THE LIKELY CATEGORY IN THE NORTHEAST EARLY SATURDAY...OTHERWISE FEW CHANGES WILL BE MADE. LOW TEMPS SHOULD BE EARLY TONIGHT...PRIOR TO THICKENING CLOUDINESS AND INCREASING LOW LEVEL WINDS. LATE SATURDAY AND SATURDAY NIGHT...LOW LEVEL MOISTURE AND INSTABILITY AXIS WILL TAKE UP RESIDENCE OVER THE LOWER OHIO VALLEY. A WEAKENING COLD FRONT WILL APPROACH THE LOWER OHIO VALLEY FROM THE NORTHWEST SATURDAY NIGHT. 850 MB LOW LEVEL JET WILL INCREASE TO NEAR 60 KNOTS. DEEP LAYER SHEAR WILL BE IMPRESSIVE...PER 0 TO 6 KM SHEAR AT OR ABOVE 60 KNOTS THROUGH THE PERIOD. SEVERAL ROUNDS OF STRONG TO POSSIBLY SEVERE CONVECTION ARE LIKELY SATURDAY NIGHT. DESPITE THE LACK OF A WELL DEFINED MID/UPPER LEVEL SHORTWAVE...HEAVY RAIN AND FLOODING POTENTIAL IS RATHER HIGH. WILL UPDATE THE ESFPAH PRODUCT CURRENTLY IN EFFECT. ON SUNDAY...CONSIDERABLE MODEL VARIABILITY EXISTS REGARDING THE LOCATION OF THE FRONT. GFS BRINGS IT AS FAR SOUTH AS WESTERN KY AND SE MISSOURI BEFORE LIFTING IT BACK NORTH AS A WARM FRONT SUNDAY AFTERNOON. ETA STALLS IT CLOSE TO THE I-44 CORRIDOR IN MISSOURI. IN EITHER CASE...HEAVY RAIN POTENTIAL WILL LESSEN ON SUNDAY AS LOW PRESSURE TAKES SHAPE OVER THE PLAINS. A COLD FRONT TRAILING SOUTH FROM THE LOW WILL CROSS THE FORECAST AREA ON MONDAY. IN ADVANCE OF THE FRONT...THE LOW LEVEL JET WILL AGAIN STRENGTHEN TO 50 PLUS KNOTS SUNDAY NIGHT. EXPECT AT LEAST ONE OR MORE ADDITIONAL ROUNDS OF STRONG TO SEVERE CONVECTION...MAINLY LATE SUNDAY NIGHT INTO MONDAY. THIS FRONT WILL BE ACCOMPANIED BY A SIGNIFICANT 500 MB SHORTWAVE AND COLD POOL...WITH A 500 MB JET STREAK OF 70 PLUS KNOTS. BEYOND MONDAY...HIGH PRESSURE AND COOLER AIR WILL DOMINATE MOST OF THE WEEK. A MODERATELY STRONG MID LEVEL SHORTWAVE IN THE NORTHWEST FLOW ALOFT WILL CROSS THE LOWER/MID OHIO VALLEY AROUND MID WEEK. 12Z GFS IS FASTER THAN THE 00Z ECMWF BY ABOUT 24 HOURS. GIVEN THE TIMING UNCERTAINTIES AND THE RELATIVELY DRY AIR IN PLACE...WILL REFRAIN FROM INTRODUCING POPS AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
Hazardous weather outlook, Mar 10, 7:17 PM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 717 PM CST FRI MAR 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 717 PM CST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE QUAD STATE LATE TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY...AND SOUTHWEST ILLINOIS...OR GENERALLY SOUTH AND WEST OF A DU QUOIN ILLINOIS TO CADIZ KENTUCKY LINE. A WARM FRONT WILL LEFT NORTH INTO THIS THREAT AREA LATER TONIGHT...PROVIDING THE NEEDED INSTABILITY AND MOISTURE TO SUPPORT THIS SLIGHT RISK OF SEVERE THUNDERSTORMS. ELEVATED STORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCE OF THUNDERSTORMS APPEARS TO BE BOTH LATE SATURDAY INTO SATURDAY NIGHT...THEN AGAIN SUNDAY NIGHT INTO MONDAY. SOME OF THE STORMS COULD BE SEVERE...CAPABLE OF LARGE HAIL...STRONG WINDS...AND PERHAPS A TORNADO. THE STORMS MAY ALSO PRODUCE HEAVY RAIN...WHICH COULD LEAD TO MORE FLOODING ACROSS THE FOUR STATE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT IN SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY...AND SOUTHWEST ILLINOIS. SPOTTERS ACROSS THE QUAD STATE SHOULD BE READY FOR ACTIVATION SATURDAY INTO SATURDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:41 AM CST | Severe Thunderstorm Warning | PAH | Stoddard, Wayne | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.